Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 15, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 27, 2014, 3:49 AM CDT for 20 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 27, 2014, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 3:49 AM CDT (08:49 UTC)
- In effect from
- Mar 27, 2014, 11:00 AM CDT
- Expired
- Mar 27, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 28 counties
Beckham County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 65 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 769 m²/s²
- 0-3 km storm-relative helicity
- 974 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737 WWUS84 KOUN 270849 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 349 AM CDT THU MAR 27 2014 ...VERY HIGH TO EXTREME WILDFIRE DANGER POSSIBLE TODAY... .BREEZY SOUTHWEST TO WEST WINDS WILL BRING DRIER AIR INTO THE REGION TODAY. THIS COMBINED WITH WARM TEMPERATURES AND DRY VEGETATION...WILL RESULT IN INCREASED WILDFIRE SPREAD POTENTIAL ACROSS PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. OKZ014-016-271000- /O.CAN.KOUN.FW.A.0013.140327T1600Z-140328T0000Z/ ROGER MILLS-CUSTER- 349 AM CDT THU MAR 27 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR PARTS OF WEST CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. CONDITIONS COULD APPROACH OR BRIEFLY REACH RED FLAG CRITERIA. HOWEVER... WIND SPEEDS ARE EXPECTED TO DECREASE AS THE AFTERNOON PROGRESSES. $$ OKZ021-022-033>038-044-TXZ083>090-272130- /O.UPG.KOUN.FW.A.0013.140327T1600Z-140328T0000Z/ /O.NEW.KOUN.FW.W.0015.140327T1600Z-140328T0000Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 349 AM CDT THU MAR 27 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR BREEZY... DRY... AND WARM CONDITIONS FOR PARTS OF WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WIND... SOUTHWEST TO WEST WINDS AT 18 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...8 TO 20 PERCENT. * TEMPERATURE...MID 70S TO MID 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$
3 follow-up statements
558 WWUS84 KOUN 271615 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1115 AM CDT THU MAR 27 2014 ...VERY HIGH TO EXTREME WILDFIRE DANGER TODAY... .BREEZY SOUTHWEST TO WEST WINDS WILL BRING DRIER AIR INTO THE REGION TODAY. THIS COMBINED WITH WARM TEMPERATURES AND DRY VEGETATION... WILL RESULT IN INCREASED WILDFIRE SPREAD POTENTIAL ACROSS PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. OKZ021-022-033>038-044-TXZ083>090-280000- /O.CON.KOUN.FW.W.0015.000000T0000Z-140328T0000Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1115 AM CDT THU MAR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR BREEZY... DRY... AND WARM CONDITIONS ACROSS PORTIONS OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. * WIND... SOUTHWEST TO WEST WINDS AT 18 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...8 TO 20 PERCENT. * TEMPERATURE...MID 70S TO MID 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ KURTZ
894 WWUS84 KOUN 272025 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT THU MAR 27 2014 ...VERY HIGH TO EXTREME WILDFIRE DANGER TODAY... .BREEZY SOUTHWEST TO WEST WINDS WILL BRING DRIER AIR INTO THE REGION TODAY. THIS COMBINED WITH WARM TEMPERATURES AND DRY VEGETATION... WILL RESULT IN INCREASED WILDFIRE SPREAD POTENTIAL ACROSS PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. OKZ018>020-023>030-280000- /O.EXA.KOUN.FW.W.0015.000000T0000Z-140328T0000Z/ KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY- MCCLAIN-CLEVELAND-POTTAWATOMIE- 325 PM CDT THU MAR 27 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WIND... SOUTHWEST TO WEST WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURE...MID 70S TO LOWER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ OKZ021-022-033>038-044-TXZ083>090-280000- /O.CON.KOUN.FW.W.0015.000000T0000Z-140328T0000Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 325 PM CDT THU MAR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * WIND... SOUTHWEST TO WEST WINDS AT 20 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...8 TO 20 PERCENT. * TEMPERATURE...MID 70S TO MID 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$
221 WWUS84 KOUN 280003 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 703 PM CDT THU MAR 27 2014 ...RED FLAG WARNING HAS EXPIRED... OKZ018>030-033>038-044-TXZ083>090-280115- /O.EXP.KOUN.FW.W.0015.000000T0000Z-140328T0000Z/ KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA- LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 703 PM CDT THU MAR 27 2014 ...RED FLAG WARNING HAS EXPIRED... * A COLD FRONT WILL BRING COOLER TEMPERATURES...NORTHERLY WINDS AND HIGHER HUMIDITY THIS EVENING AND OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 27, 3:41 AM CDT, 8 minutes earlier.
Area forecast discussion, Mar 27, 3:41 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
341 AM CDT THU MAR 27 2014
.DISCUSSION...
UPPER DISTURBANCE MOVING ACROSS THE CENTRAL/SOUTHERN ROCKIES EARLY
THIS MORNING WILL MOVE ACROSS THE CENTRAL/SOUTHERN PLAINS TODAY.
THERE ARE A NUMBER OF STATIONS THAT HAVE BEEN GUSTING ABOVE 40 MPH
AND A FEW ABOVE 50 MPH. THE WINDY CONDITIONS WILL LIKELY CONT THIS
MORNING SO WILL CONT WITH WIND ADVISORY THROUGH 15Z. SFC PRESSURE
GRADIENT WILL BEGIN TO RELAX LATER THIS MORNING INTO THIS AFTERNOON
ALONG WITH STRONGER WINDS ABOVE THE SFC SHIFTING EAST. THIS WILL
CAUSE WIND SPEEDS TO COME DOWN SOME THIS AFTERNOON. A COLD FRONT
WILL ALSO MOVE ACROSS THE REGION TODAY. A FEW SHOWERS/STORMS WILL BE
POSSIBLE TODAY ACROSS SE OR E PORTIONS OF THE FA... MAINLY EAST OF I-
35.
A DRYLINE WILL ALSO MIX EAST TODAY AHEAD OF THE FRONT BRINGING DRIER
AIR TO THE REGION. THIS DRY AIR COMBINED WITH THE WARM TEMPS AND
BREEZY/WINDY SW TO WEST WINDS WILL INCREASE THE WILDFIRE POTENTIAL
THIS AFTN. WIND SPEEDS ARE EXPECTED TO BE DECREASING LATER THIS AFTN
BUT SHOULD STILL REACH RED FLAG CRITERIA IN PARTS OF WESTERN OK AND
WESTERN NORTH TEXAS FOR A FEW HOURS BEFORE THEY DROP BELOW 20 MPH.
SO WILL ISSUE A RED FLAG WARNING FOR ALL BUT THE NORTHERN TWO
COUNTIES OF THE FIRE WX WATCH. WILL KEEP IT AT THE 16Z TO 00Z TIME
FRAME BUT WARNING MAY NEED TO BE CANCELED BEFORE THEN DEPENDING ON
HOW CONDITIONS PROGRESS THIS AFTN.
ANOTHER SHORTWAVE WILL MOVE ACROSS THE REGION FRIDAY. WITH THIS
DISTURBANCE AND THE FRONT STILL NEARBY A FEW SHOWERS/STORMS COULD
DEVELOP IN SE PARTS OF THE FA FRIDAY. SOUTHERLY WINDS WILL RETURN TO
THE AREA THIS WEEKEND WITH WIND SPEEDS BECOMING BREEZY/STRONG SUNDAY
ACROSS PARTS OF THE FA AS PRESSURE GRADIENT STRENGTHENS AGAIN AHEAD
OF THE NEXT SHORTWAVE THAT WILL AFFECT THE PLAINS SUN NIGHT/MONDAY.
THIS WAVE WILL PUSH ANOTHER COLD FRONT ACROSS THE REGION WITH A
CHANCE OF RAIN ACROSS NORTH CENTRAL OK WHERE LIFT WILL BE BEST AS
THE FRONT MOVES ACROSS THAT AREA AND IS CLOSEST TO THE SHORTWAVE.
MODELS THEN SHOW ANOTHER STORM SYSTEM AND COLD FRONT AFFECTING THE
AREA BY THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 78 44 64 38 / 10 0 10 0
HOBART OK 77 42 66 36 / 10 0 0 0
WICHITA FALLS TX 83 46 72 40 / 10 0 0 0
GAGE OK 73 35 64 32 / 10 0 0 0
PONCA CITY OK 75 38 60 33 / 10 0 10 0
DURANT OK 78 50 71 44 / 20 10 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR OKZ004>030-034-
035-038.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR OKZ021-022-033>038-044.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR TXZ083>090.
&&
11/25Hazardous weather outlook, Mar 26, 11:45 AM CDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT WED MAR 26 2014
OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT WED MAR 26 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
ALTHOUGH MOISTURE WILL INCREASE AND WIDESPREAD RAIN IS EXPECTED
TO MOVE OVER THE REGION...LIMITED INSTABILITY WILL NOT FAVOR
THUNDERSTORM DEVELOPMENT. IF A STORM DOES DEVELOP...IT WILL BE
ISOLATED AND SHORT-LIVED. HOWEVER... SMALL PIECES OF ICE MAY FALL
FROM SOME OF THE SHOWERS THIS AFTERNOON.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAR 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...2 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG SOUTHERLY WINDS ARE EXPECTED OVER OKLAHOMA AND WESTERN
NORTH TEXAS. THE STRONGEST WINDS WILL BE THIS AFTERNOON AND
THIS EVENING. A WIND ADVISORY IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
AFTERNOON AND EVENING WELL EAST OF INTERSTATE-35. WIND GUSTS
AROUND 60 MPH AND HAIL SLIGHTLY LARGER THAN ONE-INCH IN
DIAMETER WILL BE THE MAIN CONCERNS IF STORMS DEVELOP.
A CHANCE FOR THUNDERSTORMS RETURNS NEXT TUESDAY.
OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME WILDFIRE DANGERS ARE EXPECTED LATE THURSDAY
MORNING THROUGH THURSDAY AFTERNOON ACROSS WESTERN NORTH TEXAS AND
MUCH OF WESTERN OKLAHOMA. A FIRE WEATHER WATCH IS IN EFFECT.
ELEVATED WILDFIRE DANGERS WILL RETURN ON SUNDAY...MAINLY OVER
FAR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AROUND 5 AM THURSDAY MARCH 27.Nearby
Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.